Rua Murray

Associate ProfessorRua Murray

Director of Research
Jack Erskine 604
Internal Phone: 92389

Qualifications & Memberships

Research Interests

My core research is in the general area of dynamical systems. The subject is exciting because it is a meeting place for real applications, numerical computation and beautiful theorems. A lot of my work is on the probabilistic side of dynamical systems: this is called "ergodic theory", where one seeks to know about the statistical properties of complex systems. I have made significant contributions in "numerical ergodic theory": approximation of important dynamical objects on a computer, with confidence in the accuracy of the output, backed by mathematical rigour. Since joining the University of Canterbury I have worked with collaborators on applications in ecology, energy, finance and physiology.

Recent Publications

  • Poole M., Murray R., Davidson SM. and Docherty PD. (2019) The quadratic dimensional reduction method for parameter identification. Communications in Nonlinear Science and Numerical Simulation 73: 425-436. http://dx.doi.org/10.1016/j.cnsns.2019.03.001.
  • Froyland G., Gonzalez-Tokman C. and Murray RDA. (2018) Quenched stochastic stability for eventually expanding-on-average random interval map cocycles. Ergodic Theory and Dynamical Systems 39(10): 2769-2792. http://dx.doi.org/10.1017/etds.2017.143.
  • Mohd MH., Murray R., Plank MJ. and Godsoe W. (2018) Effects of different dispersal patterns on the presence-absence of multiple species. Communications in Nonlinear Science and Numerical Simulation 56: 115-130. http://dx.doi.org/10.1016/j.cnsns.2017.07.029.
  • Davidson SM., Docherty PD. and Murray R. (2017) The dimensional reduction method for identification of parameters that trade-off due to similar model roles. Mathematical Biosciences 285: 119-127. http://dx.doi.org/10.1016/j.mbs.2017.01.003.
  • Mohd MH., Murray R., Plank MJ. and Godsoe W. (2017) Effects of biotic interactions and dispersal on the presence-absence of multiple species. Chaos, Solitons and Fractals 99: 185-194. http://dx.doi.org/10.1016/j.chaos.2017.04.012.